Alert archive / Colorado / High Wind Warnings in 2010

High Wind Warning 10, NWS Pueblo, CO

December 3, 2010El Paso County, Fremont County, Teller County, Colorado

NWS Pueblo, CO issued this high wind warning at Dec 3, 2010, 4:22 AM MST for El Paso County, Fremont County, Teller County, Colorado. It was in force for 12 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 3, 2010, 4:22 AM MST (11:22 UTC)
Expired
Dec 3, 2010, 4:43 PM MST
In force
12 hr
Issued by
NWS Pueblo, CO

Counties El Paso County, CO, Fremont County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 11:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 3, 5:15 AM MSTNON-TSTM WND GST 654 S Air Force Academy, COARPSWXNET SITE CW5171
Dec 3, 8:43 AM MSTNON-TSTM WND GST 752 Ssw Manitou Springs, CORAWS SITE CV60 MANITOU SPRINGS
Dec 3, 11:54 AM MSTNON-TSTM WND GST 629 Nnw Woodland Park, CORAWS MANCHESTER SITE
Dec 3, 12:17 PM MSTNON-TSTM WND GST 60Air Force Academy, CO
Dec 3, 12:19 PM MSTNON-TSTM WND GST 596 E Falcon, CORAWS SITE NEAR FALCON
Dec 3, 1:29 PM MSTNON-TSTM WND GST 646 E Falcon, CORAWS SITE NEAR FALCON
Dec 3, 1:49 PM MSTNON-TSTM WND GST 62Air Force Academy, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 11.4 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2010-12-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2010-12-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3118 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
296 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

051 
WWUS75 KPUB 031122
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
422 AM MST FRI DEC 3 2010

COZ081-082-084-085-031800-
/O.NEW.KPUB.HW.W.0010.101203T1122Z-101203T2100Z/
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING...WOODLAND PARK...PIKES PEAK...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS
422 AM MST FRI DEC 3 2010

...HIGH WIND WARNING IN EFFECT UNTIL 2 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. 

* LOCATION...TELLER AND EXTREME WESTERN EL PASO COUNTIES ALONG AND
  NEAR THE EASTERN SLOPES OF THE MOUNTAINS.

* CAUSE AND TIMING...A STRONG JET STREAM WILL PASS OVER THE AREA THIS
  MORNING.

* WIND...WESTERLY WIND GUSTS TO 80 MPH WILL BE POSSIBLE ACROSS
  TELLER COUNTY WITH GUSTS TO 70 MPH POSSIBLE ACROSS EXTREME
  WESTERN EL PASO COUNTY ALONG AND NEAR THE MOUNTAINS.

* IMPACT...POSSIBLE PROPERTY DAMAGE AND POWER OUTAGES. HAZARDOUS
  TRAVEL CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES SUCH AS
  SEMIS AND RECREATIONAL VEHICLES. NORTH TO SOUTH RUNNING HIGHWAYS
  WILL BE PARTICULARLY HAZARDOUS...DUE TO THE STRONG CROSSWIND
  COMPONENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE
ARE EXPECTED.

THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS
AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING
TRAILERS CAN BE FLIPPED BY CROSSWINDS. BLOWING DUST CAN QUICKLY
REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING
CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE.
BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH
RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING
ON ROADS WITH CROSSWINDS.

&&

$$
4 follow-up statements
661 
WWUS75 KPUB 031721
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1021 AM MST FRI DEC 3 2010

COZ081-082-084-085-032100-
/O.CON.KPUB.HW.W.0010.000000T0000Z-101203T2100Z/
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING...WOODLAND PARK...PIKES PEAK...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS
1021 AM MST FRI DEC 3 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON. 

* LOCATION...TELLER AND EXTREME WESTERN EL PASO COUNTIES ALONG 
  AND NEAR THE EASTERN SLOPES OF THE MOUNTAINS. 

* CAUSE AND TIMING...A STRONG JET STREAM WILL PASS OVER THE AREA 
  THIS MORNING. 

* WIND...WESTERLY WIND GUSTS TO 80 MPH WILL BE POSSIBLE ACROSS 
  TELLER COUNTY WITH GUSTS TO 70 MPH POSSIBLE ACROSS EXTREME 
  WESTERN EL PASO COUNTY ALONG AND NEAR THE MOUNTAINS. 

* IMPACT...POSSIBLE PROPERTY DAMAGE AND POWER OUTAGES. HAZARDOUS 
  TRAVEL CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES SUCH 
  AS SEMIS AND RECREATIONAL VEHICLES. NORTH TO SOUTH RUNNING 
  HIGHWAYS WILL BE PARTICULARLY HAZARDOUS...DUE TO THE STRONG 
  CROSSWIND COMPONENT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE
ARE EXPECTED.

THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS
AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING
TRAILERS CAN BE FLIPPED BY CROSSWINDS. BLOWING DUST CAN QUICKLY
REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING
CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE.
BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH
RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING
ON ROADS WITH CROSSWINDS.

&&

$$
262 
WWUS75 KPUB 032032
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
132 PM MST FRI DEC 3 2010

COZ081-082-084-085-040000-
/O.EXT.KPUB.HW.W.0010.000000T0000Z-101204T0000Z/
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING...WOODLAND PARK...PIKES PEAK...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS
132 PM MST FRI DEC 3 2010

...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

* LOCATION...TELLER AND EXTREME WESTERN EL PASO COUNTIES ALONG 
  AND NEAR THE EASTERN SLOPES OF THE MOUNTAINS. 

* CAUSE AND TIMING...A STRONG JET STREAM IS CURRENTLY PASSING OVER
  THE AREA.

* WIND...WESTERLY WIND GUSTS TO 80 MPH WILL BE POSSIBLE ACROSS 
  TELLER COUNTY WITH GUSTS TO 70 MPH POSSIBLE ACROSS EXTREME 
  WESTERN EL PASO COUNTY ALONG AND NEAR THE MOUNTAINS. 

* IMPACT...POSSIBLE PROPERTY DAMAGE AND POWER OUTAGES. HAZARDOUS 
  TRAVEL CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES SUCH 
  AS SEMIS AND RECREATIONAL VEHICLES. NORTH TO SOUTH RUNNING 
  HIGHWAYS WILL BE PARTICULARLY HAZARDOUS...DUE TO THE STRONG 
  CROSSWIND COMPONENT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE
ARE EXPECTED.

THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS
AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING
TRAILERS CAN BE FLIPPED BY CROSSWINDS. BLOWING DUST CAN QUICKLY
REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING
CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE.
BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH
RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING
ON ROADS WITH CROSSWINDS.

&&

$$
644 
WWUS75 KPUB 032149
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
249 PM MST FRI DEC 3 2010

COZ081-082-084-085-040000-
/O.CON.KPUB.HW.W.0010.000000T0000Z-101204T0000Z/
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING...WOODLAND PARK...PIKES PEAK...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS
249 PM MST FRI DEC 3 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

* LOCATION...TELLER AND EXTREME WESTERN EL PASO COUNTIES ALONG 
  AND NEAR THE EASTERN SLOPES OF THE MOUNTAINS. 

* CAUSE AND TIMING...A STRONG JET STREAM IS CURRENTLY PASSING 
  OVER THE AREA. 

* WIND...WESTERLY WIND GUSTS TO 80 MPH WILL BE POSSIBLE ACROSS 
  TELLER COUNTY WITH GUSTS TO 70 MPH POSSIBLE ACROSS EXTREME 
  WESTERN EL PASO COUNTY ALONG AND NEAR THE MOUNTAINS. 

* IMPACT...POSSIBLE PROPERTY DAMAGE AND POWER OUTAGES. HAZARDOUS 
  TRAVEL CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES SUCH 
  AS SEMIS AND RECREATIONAL VEHICLES. NORTH TO SOUTH RUNNING 
  HIGHWAYS WILL BE PARTICULARLY HAZARDOUS...DUE TO THE STRONG 
  CROSSWIND COMPONENT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE
ARE EXPECTED.

THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS
AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING
TRAILERS CAN BE FLIPPED BY CROSSWINDS. BLOWING DUST CAN QUICKLY
REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING
CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE.
BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH
RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING
ON ROADS WITH CROSSWINDS.

&&

$$
199 
WWUS75 KPUB 032343
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
443 PM MST FRI DEC 3 2010

COZ081-082-084-085-040045-
/O.CAN.KPUB.HW.W.0010.000000T0000Z-101204T0000Z/
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
443 PM MST FRI DEC 3 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE HIGH
WIND WARNING. 

BRISK...GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE ACROSS THE
AREA THROUGH THE EVENING HOURS. HOWEVER...WINDS HAVE DIMINISHED
BELOW WARNING LEVELS.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this high wind warning went out at Dec 2, 2:49 PM MST, 13 hours 33 minutes earlier.

Area forecast discussion, Dec 2, 2:49 PM MST, 13 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
249 PM MST THU DEC 2 2010

.SHORT TERM...
(TONIGHT AND FRIDAY)

...SHORT TERM CONCERNS INCLUDE POSSIBLE STRONG WINDS OVER THE PIKES
PEAK REGION LATE TONIGHT ALONG WITH SNOWFALL ALONG AND WEST OF THE
CONTDVD...WARM TEMPERATURES AND CRITICAL FIRE WEATHER POTENTIAL FOR
THE PLAINS FRIDAY...

CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS INDICATING
WEAK TO MODERATE WESTERLY FLOW ALOFT THE REGION WITH FLAT UPPER
LEVEL RIDGING ACROSS THE STATE ATTM. WATER VAPOR IMAGERY ALSO
INDICATING ANOTHER EASTERN PACIFIC SYSTEM MOVING ONSHORE ACROSS THE
PAC NW COAST ATTM.

LATEST MODELS REMAIN IN DECENT AGREEMENT OF INCREASING WESTERLY
FLOW ALOFT ACROSS THE STATE AS PACIFIC SHORTWAVE AND ASSOCIATED
130KT JET CORE CONTINUES TO TRANSLATE ACROSS THE GREAT BASIN
TONIGHT AND OUT ACROSS THE NORTHERN ROCKIES THROUGH THE DAY ON
FRIDAY. THE INCREASING WESTERLY FLOW WILL ALLOW FOR LEE TROUGHING TO
DEEPEN ACROSS THE I-25 CORRIDOR OVERNIGHT WHICH WILL KEEP OVERNIGHT
LOWS VERY MILD ACROSS THE MOUNTAINS AND HIGHER TERRAIN ALONG AND
WEST OF THE I-25 CORRIDOR WITH BREEZY TO WINDY WEST WINDS DEVELOPING
THROUGH THE OVERNIGHT HOURS. LATEST MODEL SOUNDINGS CONTINUE TO
INDICATE A SMALL WINDOW FOR THE POTENTIAL OF STRONG MT WAVE BRINGING
THE STRONG WESTERLY WINDS DOWN THE EASTERN SLOPES OF MAINLY THE
RAMPART RANGE WITH A WEAK MT TOP INVERSION AROUND 12Z FRIDAY. LATEST
MODEL SOUNDINGS DO QUICKLY BREAK THE MT TOP INVERSION BY 15Z AND
ALSO CONTINUE TO INDICATE STRONG FORWARD SHEAR WHICH WOULD TEND TO
BREAK THE WAVE AND KEEP THE STRONGEST WINDS AT OR ABOVE MT TOP
LEVELS. WITH THAT SAID...THIS CONTINUES TO LOOK MORE LIKE A BRUTE
FORCE WIND EVENT...WHICH COULD STILL SEE GUSTS INTO THE 50S ACROSS
THE LOWER EASTERN SLOPES OF THE MOUNTAINS AND INTO THE 60S HIGHER
UP. STRONGEST WINDS LOOK BE IN THE 12Z-18Z TIMEFRAME WITH WINDS
DECREASING THEREAFTER.

AVAILABLE MOISTURE DOES INCREASE ACROSS THE AREA OVERNIGHT AND WITH
INCREASING OROGRAPHIC FLOWS...SHOULD SEE LIGHT SNOWFALL DEVELOPING
ACROSS MAINLY THE NORTHERN AND EASTERN SAWATCH AND MOSQUITO RANGES
THROUGH THE MORNING HOURS...WITH SNOWFALL INCREASING THROUGH THE
AFTERNOON WITH CAA BEHIND PASSING WAVE. SNOW AMOUNTS LOOK TO BE
LIMITED DUE TO THE WARM TEMPS ALOFT...HOWEVER CANT RULE OUT A FEW
INCHES ACROSS THE HIGHER PEAKS.

ACROSS THE PLAINS...LEE/PRE-FRONTAL TROUGH KICKS OUT ACROSS THE
FAR EASTERN PLAINS THROUGH THE AFTERNOON AS NORTHERN ROCKIES TROUGH
PUSHES EAST THROUGH THE AFTERNOON...OWNING TO BREEZY WEST WINDS
OF  15 TO 25 MPH MIXING DOWN ACROSS ALL OF THE PLAINS INTO THE
AFTERNOON. THE DOWNSLOPE FLOW...ALONG WITH WARM TEMPS ALOFT...WILL
ALLOW FOR NEAR RECORD HIGHS IN THE UPPER 50S TO UPPER 60S ACROSS
THE PLAINS. PERIODS OF HIGH CLOUDS WILL LIKELY KEEP TEMPS FROM THE
RECORDS OF 72F AT PUB IN 2007...68F AT COS IN 1959 AND 60F IN 1980
AT ALS. LATEST MODELS...WHICH HAVE BEEN ON THE MARK LATELY...ARE
KEEPING ENOUGH LOW LEVEL MOISTURE IN PLACE TO KEEP MIN RHS IN THE
UPPER TEENS AND 20S. THIS ALONG WITH MARGINAL WINDS WILL PRECLUDE
THE ISSUANCE OF ANY FIRE WEATHER HIGHLIGHTS ATTM...HOWEVER THERE
SHOULD BE A HEIGHTEN CONCERN FOR FIRE DANGER ACROSS THE EASTERN
PLAINS.  -MW

.LONG TERM...
(FRIDAY NIGHT THROUGH THURSDAY)

FRI EVENING THE FRONT DROPS INTO SERN CO AND THE UPR SHRTWV TROF
OVR NRN CO WL EXIT THE STATE LATE IN THE NIGHT. THERE SHOULD STILL
BE ENOUGH MSTR OVR THE CENTRAL MTS...THAT WITH THE OROGRAPHIC
UPSLOPE FLOW...WL PRODUCE CONTINUED SNOW SHOWERS THRU THE NIGHT IN
THAT AREA...ALTHOUGH THEY SHOULD BE DECREASING BY LATE NIGHT. LOW
LEVEL HUMIDITIES RISE BEHIND THE COLD FRONT OVR THE SERN PLAINS
FRI NIGHT AND WE SHOULD SEE WIDESPREAD STRATUS DEVELOP. ONE
CONCERN IS HOW LONG THE STRATUS WL STICK AROUND. THE LATEST NAM
HAS IT STILL COVERING MUCH OF THE PLAINS LATE SAT MORNING...AND
THEN POSSIBLY DISSIPATING OVR THE FAR SERN PLAINS IN THE
AFTERNOON...BUT WITH LOW LEVEL EASTERLY FLOW...THE NAM KEEP THE
LOW CLOUDS BANKED UP AGAINST THE SERN MTS AND I25 CORRIDOR THRU THE
AFTERNOON AND EVEN THRU SAT NIGHT. SAT HIGH TEMPS ARE ALREADY
EXPECTED TO BE 20+ DEGREES COOLER THAN ON FRI...BUT IF THESE
CLOUDS DO HANG AROUND...MAX TEMPS COULD BE EVEN COOLER THAN THE
CURRENT FORECAST SHOWS. SAT NIGHT A NEW SHRTWV TROF WL MOVE INTO
THE NRN PORTIONS OF CO AND WL BRING ANOTHER ROUND OF SNOW TO
MAINLY THE CENTRAL MTS...WHICH SHOULD END LATE SUNDAY AS AN UPR
RIDGE BUILDS INTO THE STATE. WITH THAT RIDGE BUILDING OVR THE AREA
TEMPS WL GENERALLY BE WARMER ON SUNDAY.

MON A NEW UPR TROF MOVES INTO THE STATE BRINGING SNOW TO THE
MTS...ESPECIALLY ALONG THE CONTDVD...AND POSSIBLY SOME LIGHT PCPN
TO THE SERN PLAINS ALONG WITH COOLER TEMPS AGAIN. MON NIGHT AND TUE
ANOTHER UPR RIDGE BEGINS BUILDING INTO THE AREA WITH DRY WEATHER
FOR TUE...WITH THE POSSIBLE EXCEPTION OF SOME LINGERING LIGHT
SHOWERS OVR THE MTS. THE RIDGE KEEPS THE WEATHER DRY FOR WED ALONG
WITH TEMPS BECOMING WARMER. THE ON THURSDAY A NEW UPR TROF MAKES
ITS WAY OVR THE STATE WITH A POSSIBILITY OF PCPN AND COOLER TEMPS.

&&

.AVIATION...
VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS.
INCREASING WINDS MAY BECOME A HAZARD LATE TONIGHT AS A PACIFIC
JET STREAM OVERSPREADS THE REGION. GUSTS IN EXCESS OF 60 MPH WILL
BECOME POSSIBLE IN HIGHER TERRAIN WITH GUSTS TO AROUND 50 MPH ALONG
THE EASTERN SLOPES OF THE MOUNTAINS. LLWS REMAINS POSSIBLE FOR COS
BETWEEN 06Z-12Z FRIDAY MORNING. -MW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

23/28
Hazardous weather outlook, Dec 2, 7:28 PM MST, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
728 PM MST THU DEC 2 2010

COZ058>089-093>099-031400-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
728 PM MST THU DEC 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

STRONG WINDS WILL BE POSSIBLE IN AND NEAR THE MOUNTAINS LATE
TONIGHT. GUSTS TO AROUND 60 MPH WILL BE POSSIBLE IN THE MOUNTAINS
AND IMMEDIATE EAST SLOPES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG WINDS WILL BE POSSIBLE IN AND NEAR THE MOUNTAINS FROM
FRIDAY MORNING INTO FRIDAY EVENING. WIND GUSTS TO AROUND 65 MPH
AT TIMES WILL BE POSSIBLE IN THE MOUNTAINS DURING THIS
TIME-FRAME...WITH WIND GUSTS TO AROUND 55 MPH ANTICIPATED ALONG
THE ADJACENT EASTERN SLOPES OF THE MOUNTAINS.

DUE TO THE EXISTING DRY CONDITIONS AND THE PROJECTED WARM...DRY
AND WINDY CONDITIONS...NEAR CRITICAL TO POSSIBLY CRITICAL FIRE
WEATHER CONDITIONS WILL BE POSSIBLE OVER EASTERN SECTIONS FROM
LATER FRIDAY MORNING INTO FRIDAY AFTERNOON.

AN UPPER LEVEL DISTURBANCE WILL BE CAPABLE OF PRODUCING SEVERAL
INCHES OF SNOW OVER PORTIONS OF THE CENTRAL MOUNTAINS FROM FRIDAY
INTO SATURDAY.

IN ADDITION...ANOTHER UPPER LEVEL STORM SYSTEM IMPACTING THE REGION
WILL BE CAPABLE OF PRODUCING SOME ACCUMULATING SNOW OVER PORTIONS
OF THE CENTRAL AND WESTERN MOUNTAINS FROM LATER SUNDAY INTO
MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE LATE TONIGHT IN AND NEAR THE MOUNTAINS.

34/34

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 3, 11:40 AM MSTRed Flag WarningPUBEl Paso, Huerfano, Las Animas, Pueblo6 hr

Nearby

High Wind Warnings in Colorado, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.